Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2001, 5:59 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 13, 2001, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
013 WUUS52 KJAX 132159 SVRJAX FLC107-109-132245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 PM EDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 645 PM EDT * AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER ORANGE MILLS...OR ABOUT 4 MILES WEST OF HASTINGS...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT... ORANGE MILLS AND EAST PALATKA... HASTINGS... SPUDS... ELKTON... DUPONT CENTER AND ST. AUGUSTINE SHORES... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT WED JUN 13 2001 CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE. MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST. MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON BACKSIDE OF LOW WARMS THE ATMOSPHERE. PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL. BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN. EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING THE WEEKEND. CURRENT PACKAGE LOOKS GOOD. MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER THE SITUATION. PRELIM... AMG 71/92/70/92 3423 SSI 73/89/73/90 3423 JAX 73/92/72/93 3534 GNV 72/92/71/92 3423 31 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SHASHY
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.